Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 84, NWS Pueblo, CO

July 13, 2013El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 13, 2013, 1:59 PM MDT for El Paso County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2013, 1:59 PM MDT (19:59 UTC)
Expired
Jul 13, 2013, 2:45 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS55 KPUB 131959
SVRPUB
COC041-132045-
/O.NEW.KPUB.SV.W.0084.130713T1959Z-130713T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 245 PM MDT

* AT 157 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF BLACK FOREST...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN EL PASO COUNTY NORTH OF 
  BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3905 10429 3901 10471 3914 10474 3914 10432
TIME...MOT...LOC 1959Z 260DEG 15KT 3912 10461

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
213 
WWUS55 KPUB 132014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT SAT JUL 13 2013

COC041-132045-
/O.CON.KPUB.SV.W.0084.000000T0000Z-130713T2045Z/
EL PASO CO-
214 PM MDT SAT JUL 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 245 PM MDT...

AT 209 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PEYTON...AND MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3905 10429 3902 10464 3914 10465 3914 10432
TIME...MOT...LOC 2014Z 261DEG 11KT 3911 10458

HAIL...0.75IN
WIND...60MPH

$$
556 
WWUS55 KPUB 132037
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT SAT JUL 13 2013

COC041-132047-
/O.EXP.KPUB.SV.W.0084.000000T0000Z-130713T2045Z/
EL PASO CO-
237 PM MDT SAT JUL 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
WILL EXPIRE AT 245 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3905 10429 3902 10464 3914 10465 3914 10432
TIME...MOT...LOC 2037Z 261DEG 11KT 3912 10449

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:22 AM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 13, 11:22 AM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1122 AM MDT SAT JUL 13 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 310 AM MDT SAT JUL 13 2013

CURRENTLY...WARM NIGHT ACROSS THE REGION WITH TEMPS DROPPING INTO
THE UPPER 60S TO MID 70S ACROSS THE PLAINS AS OF 330 AM...AND INTO
THE 50S FOR THE HIGHER ELEVATIONS. SATELLITE IMAGERY WAS SHOWING A
GOOD AMOUNT OF CLOUD COVER STREAMING ACROSS THE STATE AS THE UPPER
HIGH AXIS SITS JUST TO THE EAST OVER THE PANHANDLES...DRAWING
MONSOON MOISTURE UP ACROSS THE 4 CORNERS INTO COLORADO.

TODAY AND TONIGHT...NOT A HUGE CHANGE IN THE UPPER PATTERN TODAY AS
COMPARED TO FRIDAY...SO A NEAR REPEAT LOOKS TO BE IN THE CARDS. ONE
SUBTLE DIFFERENCE THOUGH IS THAT THE UPPER HIGH SAGS JUST A BIT TO
THE S-SE...GIVING THE UPPER FLOW FOR THE CWA A BIT MORE OF A
WESTERLY COMPONENT. THIS MEANS THAT STORMS THAT DO DEVELOP OVER THE
HIGHER TERRAIN THIS AFTN WILL HAVE THE TENDENCY TO MOVE OFF ONTO THE
ADJACENT PLAINS. NAM...GFS AND LOCAL WRF MODELS ALL INDICATE ANOTHER
ROUND OF AFTN AND EVE THUNDERSTORMS OVER THE MTS AND PALMER
DVD...WHICH GRADUALLY MOVE OUT ONTO THE FAR E PLAINS DURING THE
EVENING BEFORE TAPERING OFF DUE TO A LOSS OF HEATING. SOUNDINGS ARE
SHOWING PRECIPITABLE WATER AMOUNTS RIGHT AROUND AN INCH...SO THE
POTENTIAL FOR HEAVY AMOUNTS WILL BE PRESENT ONCE AGAIN.
THEREFORE...DECIDED TO GO WITH A FLASH FLOOD WATCH FROM 21Z TO 03Z
TO COVER THE WEST FORK...WALDO AND BLACK FOREST BURN SCARS. THE VERY
NATURE OF CONVECTION MEANS A HIT OR MISS SCENARIO...BUT FEEL THAT
THE WATCH WORDING NEEDS TO GET OUT. ONE THING TO NOTE...THE LOCAL
WRF INDICATES THAT CONVECTION NORTH OF THE PALMER WILL PUSH AN
OUTFLOW SOUTH INTO EL PASO COUNTY LATE AFTN...WHICH WILL THEN KICK
OFF CONVECTION IN THE VICINITY OF THE WALDO AND BLACK FOREST BURN
SCARS STARTING RIGHT AROUND 00Z. THE WRF INDICATES A THREAT PERIOD
OF 2 TO 3 HRS WHERE PCPN AMOUNTS AND RATES COULD PRESENT A PROBLEM.
MOORE

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 310 AM MDT SAT JUL 13 2013

...MAIN CONCERN IS HEAVY RAIN POTENTIAL SUNDAY AND POSSIBLY INTO
MONDAY...

HEAVY RAINS WILL BE POSSIBLE SUNDAY INTO MONDAY. THESE RAINS
COULD CAUSE FLASH FLOODING...POTENTIALLY SIGNIFICANT FLASH
FLOODING...OVER THE NUMEROUS BURN SCARS OVER THE REGION. PLEASE SEE
THE HYDROLOGY SECTION OF THIS AREA FORECAST DISCUSSION FOR DETAILS
ON THE EXPECTED WEATHER FOR THESE TWO DAYS.

FOR TUESDAY INTO THE WEEKEND...

UPPER LOW IS FORECAST TO BE OVER THE NORTHERN NEW MEXICO REGION BY
TUESDAY MORNING. BEST FORCING TUESDAY WILL BE OVER THE CONTINENTAL
DIVIDE AND SOME LOCALLY HEAVY SHOWERS WILL BE POSSIBLE OVER THIS
REGION TUESDAY AFTERNOON. OVER THE REMAINDER OF THE REGION SHOWER
ACTIVITY IS EXPECTED TO BE MORE ISOLATED. SOME AREAS OF THE PLAINS
WILL LIKELY REMAIN DRY.

BY WEDNESDAY AND THURSDAY...THE LOW IS FCST TO OPEN UP AND BE
LOCATED OVER  OLD NORTHERN MEXICO. FLOW OVER THE REGION WILL BE WEAK
AND THE BEST CHANCE OF RAIN WILL ONCE AGAIN BE LOCATED OVER THE
CONTDVD.

FOR LATE WEEK INTO THE WEEKEND...PRECIP WILL GENERALLY WILL BE LESS
IN COVERAGE OVERALL AS COMPARED TO THE PREVIOUS DAYS ACROSS THE
REGION. FLOW OVER THE AREA WILL BE VERY QUITE LIGHT. TEMPS WILL BE
SEASONABLE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1105 AM MDT SAT JUL 13 2013

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND DRIFT
OFF INTO THE ADJACENT KALS AND KCOS TAF SITES. THUNDERSTORMS WILL
BE HIT OR MISS FOR THE TERMINALS...SO WILL LEAVE VCTS IN TAF FOR
NOW THOUGH WILL INTRODUCE A TEMPO GROUP FOR GUSTY OUTFLOW WINDS
WHICH SHOULD AFFECT KALS AROUND 20Z...AND KCOS AROUND 22Z. A
LITTLE LESS LIKELY THAT THUNDERSTORMS WILL AFFECT KPUB BUT
OUTFLOWS WILL PROBABLY AFFECT THE TAF SITE AFTER 23Z WITH WINDS
REMAINING GUSTY FROM THE NORTHWEST INTO THIS EVENING.  THUNDERSTORMS
SHOULD DIMINISH AFTER 9 PM WITH RESIDUAL HIGH CLOUDINESS LINGERING
THROUGH THE OVERNIGHT HOURS.

&&

.HYDROLOGY...
ISSUED AT 310 AM MDT SAT JUL 13 2013

...POTENTIAL FOR SIGNIFICANT FLASH FLOODING OVER THE BURN
SCARS...INCLUDING THE WALDO BURN SCAR...SUNDAY INTO EARLY MONDAY...

COMPUTER SIMULATIONS CONTINUE TO INDICATE HEAVY RAIN WILL BE
POSSIBLE SUNDAY...SUNDAY NIGHT AND INTO MONDAY FOR THE REGION. AN
UPPER LOW WHICH WAS CURRENTLY OVER THE OHIO VALLEY REGION IS
FORECAST TO RETROGRADE TO THE WEST-SOUTHWEST AND SHOULD BE LOCATED
OVER THE SOUTHERN HIGH PLAINS BY EARLY MONDAY MORNING. THIS SYSTEM
IS FORECAST TO BRING ANOMALOUSLY HIGH MOISTURE INTO THE REGION
SUNDAY AND LAST INTO MONDAY. THE COMBINATION OF DEEP UPSLOPE
FLOW...A NEARLY SATURATED ATMOSPHERE THROUGH THE ENTIRE
COLUMN...CAPE VALUES OF 750-1500 J/KG...AND RELATIVELY SLOW STORM
MOTION WILL SET THE STAGE FOR THE POTENTIAL FOR SIGNIFICANT FLASH
FLOODING FOR THE BURN SCAR REGIONS. IT IS NOT OUT OF THE QUESTION
THAT FLOODING COULD ALSO OCCUR WELL OUTSIDE THE BURN SCAR
REGIONS...ESPECIALLY ALONG THE EAST SLOPES OF THE SOUTHERN MOUNTAINS
AN I-25 CORRIDOR REGION SUNDAY INTO MONDAY. HOWEVER...THE GREATEST
THREAT FOR POTENTIALLY DESTRUCTIVE FLASH FLOODING WILL BE OVER THE
BURN SCARS.

IT SHOULD BE NOTED THAT THE SIMULATIONS ARE SHOWING THE POTENTIAL
FOR HEAVY RAINS SUNDAY NIGHT AND POSSIBLY INTO MONDAY. THIS MEANS
THAT FLASH FLOODING COULD OCCUR DURING THE NIGHTTIME HOURS OF SUNDAY
NIGHT.

FOR NOW...HAVE ISSUED A FLASH FLOOD WATCH FOR THE GREATER PIKES PEAK
REGION (TELLER AND EL PASO COUNTIES) FROM NOON SUNDAY THROUGH 3 AM
MONDAY. IN ADDITION...A FLOOD WATCH IS IN EFFECT FOR THE SAN JUAN
REGION FROM NOON SUNDAY TO 9 PM SUNDAY. IT IS POSSIBLE LATER SHIFTS
MAY NEED TO EXPAND THE AREAL COVERAGE AND TIME DURATIONS OF THESE
WATCHES.

RESIDENTS IN AND AROUND THE BURN SCAR REGIONS...ESPECIALLY IN AND
AROUND THE WALDO BURN SCAR REGION...SHOULD BE ON HIGH ALERT TO THE
WEATHER SUNDAY...SUNDAY NIGHT AND MONDAY. IF A FLASH FLOOD WARNING
IS ISSUED GET TO HIGHER GROUND IMMEDIATELY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR COZ067-068-081-082-084-085.

FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR COZ081-082-084-085.

FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR COZ067-068.

&&

SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...KT
HYDROLOGY...HODANISH
Hazardous weather outlook, Jul 13, 11:08 AM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1108 AM MDT SAT JUL 13 2013

COZ058>089-093>099-141715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1108 AM MDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA ONCE AGAIN TODAY. STORMS WILL BE SLOW MOVING AND MOST
NUMEROUS ACROSS THE HIGHER TERRAIN...FROM THIS AFTERNOON THROUGH THE
EVENING.

THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL. THE LOCALLY HEAVY RAIN ASSOCIATED WITH THE STRONGEST
STORMS WILL LEAD TO AN INCREASED POTENTIAL FOR FLASH FLOODING IN AND
AROUND THE RECENT BURN SCARS...ESPECIALLY THE WEST FORK
COMPLEX...WALDO CANYON AND BLACK FOREST BURN SCARS.

PEOPLE IN AND NEAR THE RECENT BURN SCAR AREAS OF SOUTH CENTRAL
AND SOUTHEAST COLORADO SHOULD REMAIN AWARE OF THE INCREASED
POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. MAKE SURE
YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE WILL SIGNIFICANTLY INCREASE OVER THE REGION ON SUNDAY AND
MONDAY. THIS MOISTURE IN COMBINATION WITH A WESTWARD MOVING UPPER
LEVEL DISTURBANCE WILL SET THE STAGE FOR POTENTIALLY HEAVY RAINS
OVER THE REGION. THESE RAINS WILL HAVE THE POTENTIAL TO CAUSE
FLASH FLOODING...ESPECIALLY OVER THE NUMEROUS BURN SCARS OVER
SOUTHERN COLORADO. THERE IS POTENTIAL THAT SOME OF THE HEAVY RAIN
MAY OCCUR LATE AT NIGHT SUNDAY NIGHT...ESPECIALLY ALONG THE EAST
SLOPES OF THE SOUTHERN MOUNTAINS. PEOPLE WHO LIVE IN AND NEAR THE
BURN SCARS SHOULD BE ALERT TO THE WEATHER ON SUNDAY...SUNDAY
NIGHT...AND MONDAY...AND SHOULD BE PREPARED TO MOVE TO HIGHER
GROUND IF A WARNING IS ISSUED OR FLASH FLOODING IS OBSERVED.

FOR TUESDAY AND WEDNESDAY...MOST OF THE THUNDERSTORM ACTIVITY WILL
OCCUR IN THE MOUNTAINS...ESPECIALLY ALONG THE CONTINENTAL DIVIDE.
LOCALLY HEAVY RAIN WILL BE POSSIBLE AND COULD CAUSE FLASH FLOODING
PROBLEMS OVER THE WEST FORK BURN SCAR.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE MOUNTAINS.

31/77

In the hours before

Special weather statement, Jul 13, 11:22 AM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1122 AM MDT SAT JUL 13 2013

COZ074-075-087-131845-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-WALSENBURG VICINITY/UPPER
HUERFANO RIVER BASIN BELOW 7500 FT-
1122 AM MDT SAT JUL 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

THUNDERSTORMS ARE DEVELOPING IN THE VICINITY OF THE EAST PEAK BURN
SCAR.  AT THIS TIME...PRECIPITATION TOTALS ARE PROJECTED TO REMAIN
GENERALLY AROUND FOUR TENTHS OF AN INCH OR LESS OVER PORTIONS OF THE
EAST PEAK BURN SCAR THROUGH 1230 PM MDT.

AT 1120 AM MDT...DEVELOPING THUNDERSTORMS WERE NEAR THE SPANISH
PEAKS...OR 29 MILES NORTHWEST OF TRINIDAD.  THE THUNDERSTORMS WERE
MOVING TO THE NORTHEAST AT 5 MPH.

THE STORM IS EXPECTED TO IMPACT THE EAST PEAK BURN SCAR AS WELL AS
MAINLY RURAL AREAS OF WEST CENTRAL LAS ANIMAS COUNTY AND EXTREME
SOUTH CENTRAL HUERFANO COUNTY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 13, 11:37 AM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1137 AM MDT SAT JUL 13 2013

COZ067-068-131900-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE
VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
1137 AM MDT SAT JUL 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
  WEST CENTRAL RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 1131 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS 7 MILES SOUTH OF WAGON WHEEL GAP...OR 51
MILES WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5
MPH.

LOCATIONS IMPACTED INCLUDE...
   WEST FORK COMPLEX BURN SCAR.
   SOUTH FORK.

LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS ARE DEVELOPING OVER THE WEST FORK COMPLEX BURN SCAR.
AT THIS TIME...PRECIPITATION TOTALS ARE PROJECTED TO REMAIN
GENERALLY AROUND FOUR TENTHS OF AN INCH OR LESS OVER PORTIONS OF THE
WEST FORK COMPLEX BURN SCAR THROUGH 100 PM MDT.

LOCALIZED DEBRIS AND ASH FLOWS ARE POSSIBLE...ESPECIALLY OVER THE
STEEPER TERRAIN THAT HAS BURNED.  BE PREPARED TO MOVE TO HIGHER
GROUND...ESPECIALLY IF THESE CELLS STRENGTHEN.
Special weather statement, Jul 13, 12:10 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1210 PM MDT SAT JUL 13 2013

COZ081-084-085-131915-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1210 PM MDT SAT JUL 13 2013

A DEVELOPING THUNDERSTORM OVER THE SOUTHERN SECTIONS OF THE WALDO
CANYON BURN SCAR WILL DRIFT TO THE NORTHEAST PRODUCING RAINFALL ON
THE SOUTHEAST SIDE OF THE BURN SCAR. AT THIS TIME...ONLY LIGHT
RAINFALL IS EXPECTED WITH AMOUNTS UNDER .20. HOWEVER THIS STORM
COULD INTENSIFY AND PRODUCE HEAVIER RAINFALL. A FLASH FLOOD WATCH
IS IN EFFECT FOR THE WALDO CANYON BURN SCAR.  PLEASE MONITOR THE
LATEST INFORMATION ON NOAA WEATHER RADIO AND THE MEDIA CONCERNING
THIS DEVELOPING STORM.
Local storm report, Jul 13, 12:36 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1236 PM MDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HEAVY RAIN       1 W ANTONITO            37.08N 106.03W
07/13/2013  M0.98 INCH       CONEJOS            CO   TRAINED SPOTTER

            30 MINUTE DURATION...BEGAN APPROXIMATELY 1200 PM MDT.
            PEAK SIZE HAIL.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:42 AM MDTFlash Flood WatchPUBConejos, El Paso, Fremont, Mineral, Rio Grande, Teller17 hr
Jul 13, 3:42 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more65 hr
Jul 13, 11:51 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jul 13, 12:43 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 13, 3:44 PM MDTAreal Flood AdvisoryPUBFremont106 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.